How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4855
Experience:  Over 14 years of clinical veterinary experience
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My dog is on a 28 day course of Doxycycline as treatment for

Customer Question

My dog is on a 28 day course of Doxycycline as treatment for heart worm - he has vomited several times - about 20 mins after dosing- am not sure he is getting dosed adequately. Could he be allergic to Doxy?
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr. Bruce replied 2 months ago.

Hi. My nam is Dr. Bruce. I'm sorry to hear about this situation with Jasper. One of the more common side effects of doxycycline is stomach upset / vomiting. What I'd recommend here is calling your vet to let them know that he's having this stomach upset. They can then take the next needed step. They may reduce the dose for a few days to get him more used to it before increasing it. They may start him on a medication to help settle his stomach so he's less likely to be nauseated. Giving the medication with a meal can sometimes help them to be less nauseated too. Could the vomiting be due to something else? That is always a consideration as there is no specific way to know if it just being sensitive to the doxycycline.

Related Dog Veterinary Questions